Alert archive / Illinois / Wind Advisories in 2008
Wind Advisory 14, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Dec 30, 2008, 3:19 PM CST for 35 counties in Illinois. It took effect at Dec 30, 2008, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:19 PM CST (21:19 UTC)
- In effect from
- Dec 30, 2008, 6:00 PM CST
- Expired
- Dec 31, 2008, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 302119 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS EXPECTED TONIGHT... .A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING. A STRONG CANADIAN HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS FRONT CREATING A STRONG GRADIENT BETWEEN THE HIGH PRESSURE AND THE SFC LOW. GUSTY NORTHWEST WINDS WILL BE ASSOCIATED WITH THE GRADIENT TONIGHT ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 25 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY TONIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH SHORTLY AFTER 3 AM OVERNIGHT. ILZ027>031-036>038-040>057-061>063-066>068-071>073-310130- /O.NEW.KILX.WI.Y.0014.081231T0000Z-081231T0900Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 319 PM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY. SURFACE WINDS WILL BECOME NORTHWESTERLY TONIGHT FOLLOWING THE PASSAGE OF A STRONG LOW PRESSURE AREA. SURFACE WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH WILL BE LIKELY TONIGHT. THE WINDS SHOULD DIMINISH SOMEWHAT AROUND 3 AM AS A CANADIAN HIGH PRESSURE AREA BUILDS IN FROM THE NORTHWEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AUTEN
3 follow-up statements
000 WWUS73 KILX 310105 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS TONIGHT... .A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING. A STRONG CANADIAN HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT...CREATING A STRONG PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE OVER THE PLAINS...AND THE SURFACE LOW MOVING THROUGH THE LOWER GREAT LAKES. GUSTY NORTHWEST WINDS WILL BE ASSOCIATED WITH THE GRADIENT TONIGHT ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY OVERNIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH AROUND 3 AM. ILZ027>031-036>038-040>057-061>063-066>068-071>073-310600- /O.CON.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 705 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG NORTHWEST WINDS WILL BLOW TONIGHT FOLLOWING THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. SURFACE WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH ARE LIKELY TONIGHT. THE WINDS SHOULD BEGIN TO DIMINISH AROUND 3 AM AS CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 25
000 WWUS73 KILX 310525 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1125 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS TONIGHT... .CENTRAL AND SOUTHEAST ILLINOIS WILL REMAIN LOCATED IN A TIGHT PRESSURE GRADIENT...BETWEEN HIGH PRESSURE OVER THE PLAINS...AND A LOW PRESSURE SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES. GUSTY NORTHWEST WINDS WILL BE ASSOCIATED WITH THE GRADIENT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY OVERNIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH AROUND 3 AM. ILZ027>031-036>038-040>057-061>063-066>068-071>073-310900- /O.CON.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1125 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG NORTHWEST WINDS WILL BLOW TONIGHT FOLLOWING THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. SURFACE WINDS OF 25 TO 35 MPH... WITH GUSTS AS HIGH AS 45 MPH ARE LIKELY TONIGHT. THE WINDS SHOULD BEGIN TO DIMINISH AROUND 3 AM AS CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 25
000 WWUS73 KILX 310850 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 250 AM CST WED DEC 31 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311000- /O.EXP.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 250 AM CST WED DEC 31 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING. WINDS HAVE WEAKENED BELOW ADVISORY LEVELS THIS MORNING. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 3 AM. HOWEVER...EXPECT BRISK NORTHWEST WINDS TO CONTINUE THROUGH NOON TODAY. $$ SHIMON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:12 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 30, 3:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CST TUE DEC 30 2008 .DISCUSSION... ISSUED 312 PM CST TUE DEC 30 2008 MODELS IN FAIRLY GOOD AGREEMENT THIS AFTERNOON WITH EXPECTED TRENDS AND RESULTING WEATHER. ONLY EXCEPTION WILL BE WITH HOW COLD THINGS GET LATER INTO THE WEEKEND AND EARLY NEXT WEEK. ONE CONCERN...BESIDE TEMPS WILL BE COUPLE OF WEAK SHORT WAVES MOVING THROUGH THE FAST ZONAL FLOW THUR NIGHT AND SAT NIGHT. LAST CONCERN WILL BE TIMING OF A MAJOR WINTER SYSTEM LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS MONDAY NIGHT INTO TUE OF NEXT WEEK. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT LOW PRSS AREA QUICKLY MOVING THROUGH THE STATE THIS AFTERNOON WITH HEIGHT FALLS OF AROUND -7MB IN 3HRS. HEIGHT RISES BEHIND THE SYSTEM ARE AROUND +5MB. THIS SYSTEM WILL BE QUICKLY FOLLOWED BY STRONG CANADIAN AIR MASS...WHICH IS CREATING A VERY TIGHT GRADIENT BEHIND THE LOW. THIS TIGHT GRADIENT WILL BE OVER CWA TONIGHT. WE SHOULD SEE SIMILAR WIND SPEEDS AS IT ALREADY SEEN IN OBS IN IOWA AND NEB. SUSTAINED WINDS SHOULD REACH ADVISORY CRITERIA OF 30-35MPH BASED ON CURRENT OBS AND EXPECTED MIXING LOOKING AT BUFKIT DATA. WIND ADVISORY WILL BE ISSUED FOR 00Z-09Z TONIGHT. HIGH PRSS WILL QUICKLY BUILD IN TOMORROW DECREASING WINDS BUT BRINGING COLDER TEMPS. ANOTHER WEATHER SYSTEM WILL MOVE THROUGH THE FLOW NORTH OF THE CWA DRAGGING A COLD FRONT THROUGH IL THUR NIGHT. THIS WILL BE A QUICK SHOT OF LIGHT SNOW WITH LITTLE ACCUMULATION. THEN HIGH PRSS BUILDS BACK IN THE AGAIN COOLER TEMPS FOR FRI. LONG TERM...SATURDAY THROUGH TUESDAY FAST ZONAL FLOW WILL BE THE RULE IN THE EXTENDED. THERE IS ONE INVERTED TROUGH EXPECTED TO MOVE THROUGH THE CWA SAT NIGHT. AGAIN...PCPN SHOULD BE IN FORM OF SNOW. BEST DYNAMICS WILL BE NORTH AND SOUTH OF THE AREA SO AMOUNTS WILL BE LIGHT WITH LITTLE ACCUMULATION EXPECTED. THEN PATTERN BEGINS TO CHANGE WITH A LARGE TROUGH DEVELOPING OUT WEST AND REACHING THE CENTRAL PART OF THE US BY MONDAY NIGHT. A LOW PRESS AREA IS FORECAST TO DEVELOP IN THE SOUTHERN PLAINS AND MOVE NORTHEAST INTO THE OHIO VALLY ON TUE. THIS SYSTEM WILL BE ABLE TO TAP INTO THE GULF MOISTURE...UNLIKE OTHER TWO SYSTEMS...AND HAVE BETTER DYNAMICS TO WORK WITH. THEREFORE INITIAL CHANCES WILL BE HIGHER DUE TO LITTLE HIGHER CONFIDENCE THAN NORMAL FOR NEW DAY 7 FORECAST. CURRENT TIMING AND LOCATION OF SYSTEM WILL CHANGE BEFORE THEN BUT GFS AND ECMWF BOTH INDICATE GOOD CHANCE OF SNOW COMING DURING THAT TIME PERIOD. WILL HAVE TO KEEP AN EYE ON THIS TO GET A BETTER IDEA ON AMOUNTS AND TIMING. SO STAY TUNED. TEMPS WILL STAY ON THE COOL SIDE AND MEX GUIDANCE LOOKS FINE. AUTEN && .AVIATION... ISSUED 1154 AM CST TUE DEC 30 2008 WINDS THE MAIN EVENT OVER THE FA FOR THE TAF PERIOD. VERY CLOSE TO WINDS ADVSY CRITERIA. CLOSE TO 25-27KTS WITH GUSTS TO 35KTS. SCT CIRRUS EXPECTED UNTIL THE PASSAGE OF A COLD FRONT LATER THIS EVENING. BKN LOW CLOUDS EXPECTED WITH THE FRONT...AND CANNOT RULE OUT A FLURRY OR TWO THIS EVENING...THOUGH SPREAD AND CHANCE ARE BOTH LOW ENOUGH THAT DOES NOT WARRANT A MENTION AT THIS TIME. CLEARING TOMORROW MORNING AS THE WINDS BACK DOWN SLOWLY. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Dec 30, 11:32 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CST TUE DEC 30 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1132 AM CST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS DUE TO THE HEAVY RAINS THAT FELL LAST SATURDAY...AS WELL AS RECENT SNOW MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG SECTIONS OF THE ILLINOIS...SANGAMON...SPOON...LITTLE WABASH...WABASH...EMBARRAS... AND VERMILION RIVERS OVER THE NEXT FEW DAYS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Wind Advisories in Illinois, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.